Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 42, NWS Midland/Odessa, TX

November 10, 2022Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Nov 10, 2022, 5:36 AM CST for Culberson County, Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 2022, 5:36 AM CST (11:36 UTC)
Expired
Nov 10, 2022, 11:00 AM CST
In force
5 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 7:02 AM CSTNON-TSTM WND GST 67Pine Springs, TXAT THE PINE SPRINGS MESONET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2022-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2022-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3366 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS74 KMAF 101136 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
536 AM CST Thu Nov 10 2022

TXZ270-271-102100-
/O.NEW.KMAF.HW.W.0042.221110T1136Z-221110T1700Z/
/O.CON.KMAF.FZ.A.0003.221112T0600Z-221112T1500Z/
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
536 AM CST Thu Nov 10 2022 /436 AM MST Thu Nov 10 2022/

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM CST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* WHAT...Sustained winds of 30 to 40 mph with gusts to 65 mph.
  Sub-freezing temperatures as low as 23 possible.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas. 

* WHEN...High wind warning until 11 AM CST. Freeze watch late 
  Friday night through Saturday morning.

* IMPACTS...High profile vehicles may be difficult to control and
  light low flying aircraft may experience severe turbulence near
  the mountains this morning. Frost and freeze conditions could 
  kill crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To prevent freezing and possible bursting of outdoor water pipes 
they should be wrapped, drained, or allowed to drip slowly. 

A High Wind Warning means a hazardous high wind event is expected
or occurring. 

&&

$$

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-272>274-
277-278-102100-
/O.CON.KMAF.FZ.A.0003.221112T0600Z-221112T1500Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, 
Van Horn, Pecos, Fort Davis, and Alpine
536 AM CST Thu Nov 10 2022 /436 AM MST Thu Nov 10 2022/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 23 possible.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas. 

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 10, 4:06 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 10, 4:06 AM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
406 AM CST Thu Nov 10 2022

...New AVIATION...

.SHORT TERM...
(Today through Friday afternoon)
Issued at 228 AM CST Thu Nov 10 2022

The westerly wind shift, demarking the Pacific cold and mstr
gradient, extends s from SE NM into the Trans Pecos INVOF Davis
Mtns. Meanwhile, the mid-level speed max s of the parent mid-
level low has moved in ern CO. Said front will make its way ewd
across CWFA today and by 18Z it will be located in the far ern
CWFA. Post- frontal downslope winds will offset CAA some, most
noticeable cooling will be across the w with highs from M60s-L70
in SE NM. A much colder secondary surge will occur Fri AM with
increasing surface pressure and CAA thru the day. With the arrival
of the front in the Lower Trans Pecos there will a brief window
for SHRA/TSRA Fri AM as the main mid-level trof axis swings thru.
Mid clouds will decrease into Fri PM, but with the surface high
nosing into the PB and 85h temps of 3C across wrn PB to near 0C in
the far ne CWFA it will turn much colder, especially with
expected breezy conditions mid Fri AM thru early afternoon. Highs
on Fri will range from the 50s across PB to L50s-M60s Trans Pecos,
70s Rio Grande.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 228 AM CST Thu Nov 10 2022

The coldest morning so far this season arrives Saturday morning. As
the trough that brought us our cold front Friday continues to eject
into the Ohio Valley, surface high pressure slides south into the
Southern Plains. Part of this surface high pressure is forecast to
be centered over Lubbock's forecast area by sunrise Saturday. With
light winds and mostly clear skies, thanks to the influence of
surface high, excellent radiational cooling will take place.
Locations along and north of Highway 90 can expect a light freeze
while portions of the higher terrain, northern Permian Basin, and
southeastern New Mexico can expect a hard freeze. A Freeze Watch for
these areas has been issued accordingly. Temperatures during
Saturday afternoon struggle to reach much higher than the mid 50s
for most locations. Temperatures rebound somewhat heading into
Sunday as weak mid-level ridging temporarily returns. Morning
temperatures remain above freezing for all but some of the higher
terrain and northern portions of the area. Afternoon temperatures
reach back into the 60s for most, but this is still several
degrees below normal.

Heading into next week, more reinforcing shots of cold air are
expected. The overall weather pattern remains progressive with
persistent troughing across much of the CONUS. The first of these
troughs arrives Monday morning. A cold front accompanying this
trough begins to push through the region Monday, keeping the
northern half of the area cooler than Sunday, while areas further
south see temperatures similar to Sunday. At this time, this system
appears to remain mostly dry, with perhaps only light precipitation
across northern portions of the area. Overnight temperatures are
likely to fall back below freezing for a large portion of the area
behind this system and daytime highs struggle to get out of the
upper 40s and low 50s. A jacket or sweater will be needed for the
foreseeable future.

&&

.AVIATION...
(12Z TAFS)
Issued at 359 AM CST Thu Nov 10 2022

Satellite shows that MVFR CIGS are moving to the e of MAF with
decreasing coverage at HOB and VFR conditions thru the day. By
15Z-16Z w-nw winds of 10-15kts sustained will prevail with dry
air.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               80  46  53  30 /   0  10  10   0
Carlsbad                 72  42  57  29 /   0   0   0   0
Dryden                   79  60  67  35 /   0  20  10   0
Fort Stockton            78  50  61  32 /   0  10   0   0
Guadalupe Pass           63  42  53  31 /   0   0   0   0
Hobbs                    71  40  53  27 /   0   0   0   0
Marfa                    72  39  62  23 /   0   0   0   0
Midland Intl Airport     78  46  54  30 /   0   0   0   0
Odessa                   77  46  54  30 /   0  10   0   0
Wink                     77  45  59  30 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Friday night through Saturday morning for
     Andrews-Borden-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
     Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Howard-Loving-Martin-Midland-Mitchell-
     Pecos-Reagan-Reeves County Plains-Scurry-Upton-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

NM...Freeze Watch from late Friday night through Saturday morning for
     Central Lea County-Eddy County Plains-Guadalupe Mountains
     of Eddy County-Northern Lea County-Southern Lea County.

&&
Hazardous weather outlook, Nov 10, 2:27 AM CST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
227 AM CST Thu Nov 10 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-110830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
227 AM CST Thu Nov 10 2022 /127 AM MST Thu Nov 10 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread sub-freezing temperatures will be possible for areas
north of Highway 90 Saturday morning. Additional mornings of
widespread sub-freezing temperatures are possible early next week.

Strong winds may develop with a cold front Monday for portions of
the higher terrain and adjacent plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 2:10 AM CSTFreeze WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more24 hr

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.